Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Had significant hair fall. Came to know can be due to vitamin deficiency or thyroid. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Hi Doctor
I had significant hair fall in previous 4 years. I did not had any major medical Problem. My age is 28 years.Although I also have genetic history of hair fall ,through internet I came to know that hair fall can also be due to vitamin deficiency or thyroid. I got myself tested for vitamins and thyroid. I would be grateful if you can review my reports and suggest me appropriate dietary controls and necessary medications. If possible let me know the generic medicines available in India.
Posted Tue, 24 Sep 2013 in General Health
Answered by Dr. Kalpana Pathak 1 hour later
Brief Answer:
Vitamin D levels are low

Detailed Answer:
Thanks for writing to us.
Hair fall could be
Androgenetic alopecia - governed by genetic and hormonal factors
telogen effluvium- due to chronic illness, stress, nutritional deficiency, anemia, thyroid ds,surgery etc
Local causes- dandruff, psoriasis etc

As in your case, its been since last four years and you have a genetic tendency, so chances are probably its androgenetic alopecia. In your reports attached, all tests are normal except for vitamin D deficiency. Vitamin D deficiciency too can exacerbate hair fall.

so you may
take vitamin D supplement (calcirol XXXXXXX or XXXXXXX 60K etc). It has to be taken once in a week for four weeks.
improve diet. Take soy products, dairy products, cheese, mushrooms, fruits, green leafy vegetables, eggs ,lean meats, nuts, sprouts, lentils on daily basis.
Apply minoxidil 5 percent 1ml twice in a day atleast for two to three months to see if you are getting desirable response.

You may repeat your vitamin D tests after a month.
Hope this helped.
Take care
Above answer was peer-reviewed by
Follow-up: Had significant hair fall. Came to know can be due to vitamin deficiency or thyroid. Suggestions? 9 hours later
Thanks for the response . I would start taking the Vitamin D supplement.
For Hair fall , I have been taking Androanagen tablets for around 6 months. Can I continue more over it. Is it safe to take it for more time or can you suggest me some other alternative medicine for it. I have seen that the hair fall has come down with it.

I forgot to tell that I visited a near dermatologist around 2 months back...He also suggested me dutamax 0.5 mg every day...but considering the side effects of these drugs mentioned on internet, I did not started taking it. Is it safe to use these for around some months.If yes how many? Would you recommend me any other drug or anything like homeopathy etc without any side effects.Please help me out
Answered by Dr. Kalpana Pathak 18 hours later
Brief Answer:
take androanagen, calcirol XXXXXXX and minoxidil

Detailed Answer:
Thanks for writing back.
from the medicines prescribed, your doctor too diagnosed it as androgenetic alopecia.

Androanagen is a multi vitamin and multimineral hair supplement with some natural extracts that cause inhibition of 5DHT( active form of testosterone resposible for hair fall).
Dutamax is dutesteride. It is a potent 5 DHT blocker. Many sexual side effects are associated with the same, however are not commonly seen at such low doses required for hair fall. Moreover these are said to be reversible

In my practice I initially start with androanagen and minoxidil atleast for three months and if response is not what I desired then I add finesteride or dutesteride for another three months.

As you are having good response with androanagen, I would suggest that you continue with androanagen tablet and apply minoxdil 5 percent solution 1ml twice in a day. Take calcirol XXXXXXX for a month to compensate for vit D deficiency.
If you wish to take dutamax as prescribed by your doctor, you can safely take it from 6 months to an year. Androanagen too can be safely taken for long period of time.
With due respect to alternative medical streams, I would not recommend any homeopathic medicines for same.

Hope that answered your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor